Alert archive / Colorado / Red Flag Warnings in 2010
Red Flag Warning 28, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at May 31, 2010, 12:32 PM MDT for 5 counties in Colorado. It took effect at Jun 1, 2010, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2010, 12:32 PM MDT (18:32 UTC)
- In effect from
- Jun 1, 2010, 12:00 PM MDT
- Expired
- Jun 1, 2010, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 6.5 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4501 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
772 WWUS85 KPUB 311832 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1232 PM MDT MON MAY 31 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM 1 PM TO 8 PM TODAY... FOR LOW HUMIDITY...HIGH HAINES INDICES...GUSTY WINDS AND DRY FUELS... ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM NOON TO 8 PM TUESDAY... FOR LOW HUMIDITY...HIGH HAINES INDICES...GUSTY WINDS AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG WARNING FOR THE SAN LUIS VALLEY FOR TODAY AND HAS ISSUED A RED FLAG WARNING FOR TUESDAY. LOW HUMIDITY...HIGH HAINES INDICES AND GUSTY WINDS...COMBINED WITH THE DRY FUELS...WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING...AND AGAIN TUESDAY AFTERNOON AND EVENING. COZ224-011045- /O.UPG.KPUB.FW.A.0017.100601T1900Z-100602T0200Z/ /O.NEW.KPUB.FW.W.0028.100601T1800Z-100602T0200Z/ /O.CON.KPUB.FW.W.0027.100531T1900Z-100601T0200Z/ SAN LUIS VALLEY- 1232 PM MDT MON MAY 31 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...224 HUMIDITIES BELOW 15 PERCENT...WINDS GUSTING OVER 25 MPH... HAINES INDICES OF 5 OR 6...AND DRY FUELS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING...AND AGAIN TUESDAY AFTERNOON AND EVENING. THESE CONDITIONS WILL BE FAVORABLE FOR EXTREME RATES OF FIRE SPREAD AND ERRATIC FIRE BEHAVIOR IF ANY FIRES SHOULD START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
4 follow-up statements
405 WWUS85 KPUB 010149 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 749 PM MDT MON MAY 31 2010 ...THE RED FLAG WARNING FOR MONDAY FOR FIRE WEATHER ZONE 224 WILL EXPIRE AT 8 PM... ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM NOON TO 8 PM TUESDAY... FOR LOW HUMIDITY...HIGH HAINES INDICES...GUSTY WINDS AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR TUESDAY. LOW HUMIDITY...HIGH HAINES INDICES AND GUSTY WINDS...COMBINED WITH THE DRY FUELS...WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS TUESDAY AFTERNOON AND EVENING. COZ224-011800- /O.EXP.KPUB.FW.W.0027.000000T0000Z-100601T0200Z/ /O.CON.KPUB.FW.W.0028.100601T1800Z-100602T0200Z/ SAN LUIS VALLEY- 749 PM MDT MON MAY 31 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT TUESDAY... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT TUESDAY. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...224 HUMIDITIES BELOW 15 PERCENT...WINDS GUSTING OVER 25 MPH... HAINES INDICES OF 5 OR 6...AND DRY FUELS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS TUESDAY AFTERNOON AND EVENING. THESE CONDITIONS WILL BE FAVORABLE FOR EXTREME RATES OF FIRE SPREAD AND ERRATIC FIRE BEHAVIOR IF ANY FIRES SHOULD START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
830 WWUS85 KPUB 010957 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 357 AM MDT TUE JUN 1 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM NOON TO 8 PM TODAY...FOR LOW HUMIDITY...HIGH HAINES INDICES...GUSTY WINDS AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR THIS AFTERNOON AND EVENING ACROSS THE SAN LUIS VALLEY. LOW HUMIDITY...HIGH HAINES INDICES AND GUSTY WINDS... COMBINED WITH THE DRY FUELS...WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS FROM NOON TO 8 PM TODAY. COZ224-020200- /O.CON.KPUB.FW.W.0028.100601T1800Z-100602T0200Z/ SAN LUIS VALLEY- 357 AM MDT TUE JUN 1 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...224 HUMIDITIES WILL DROP BELOW 15 PERCENT...AS WINDS INCREASE FROM THE SOUTHWEST AND GUST OVER 25 MPH BY AFTERNOON. HAINES INDICES OF 5 OR 6...AND DRY FUELS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA THIS AFTERNOON AND EVENING. THESE CONDITIONS WILL BE FAVORABLE FOR EXTREME RATES OF FIRE SPREAD AND ERRATIC FIRE BEHAVIOR IF ANY FIRES SHOULD START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
263 WWUS85 KPUB 012045 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 245 PM MDT TUE JUN 1 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM NOON TO 8 PM TODAY... FOR LOW HUMIDITY...HIGH HAINES INDICES...GUSTY WINDS AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR THIS AFTERNOON AND EVENING ACROSS THE SAN LUIS VALLEY. LOW HUMIDITY...HIGH HAINES INDICES AND GUSTY WINDS... COMBINED WITH THE DRY FUELS...WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS FROM NOON TO 8 PM TODAY. COZ224-020200- /O.CON.KPUB.FW.W.0028.000000T0000Z-100602T0200Z/ SAN LUIS VALLEY- 245 PM MDT TUE JUN 1 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...224 HUMIDITIES HAVE DROPPED BELOW 15 PERCENT...AND WINDS HAVE INCREASED FROM THE SOUTHWEST WITH GUSTS OVER 25 MPH THIS AFTERNOON. HAINES INDICES OF 5 OR 6...AND DRY FUELS HAVE RESULTED IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA AND WILL CONTINUE THROUGH THIS EVENING. THESE CONDITIONS WILL BE FAVORABLE FOR EXTREME RATES OF FIRE SPREAD AND ERRATIC FIRE BEHAVIOR IF ANY FIRES SHOULD START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
803 WWUS85 KPUB 020134 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 734 PM MDT TUE JUN 1 2010 ...RED FLAG WARNING FOR FIRE WEATHER ZONE 224 EXPIRES AT 8 PM... .THE RED FLAG WARNING FOR FIRE WEATHER ZONE 224 WILL EXPIRE AT 8 PM. WINDS ACROSS THE SAN LUIS VALLEY WILL WEAKEN AND RELATIVE HUMIDITY VALUES WILL RISE ABOVE 15 PERCENT THROUGH THE MID EVENING HOURS. COZ224-020245- /O.EXP.KPUB.FW.W.0028.000000T0000Z-100602T0200Z/ SAN LUIS VALLEY- 734 PM MDT TUE JUN 1 2010 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...224 THE RED FLAG WARNING FOR FIRE WEATHER ZONE 224 WILL EXPIRE AT 8 PM. WINDS ACROSS THE SAN LUIS VALLEY WILL WEAKEN AND RELATIVE HUMIDITY VALUES WILL RISE ABOVE 15 PERCENT THROUGH THE MID EVENING HOURS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 31, 5:01 AM MDT, 7 hours 31 minutes earlier.
Area forecast discussion, May 31, 5:01 AM MDT, 7 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 501 AM MDT MON MAY 31 2010 .UPDATE... UPDATED TO ADD MORNING LOW CLOUDS ACROSS THE PLAINS. && .SHORT TERM... HAVE UPDATED FORECAST TO ADD MORNING LOW CLOUDS TO PORTIONS OF THE SOUTHEAST PLAINS DUE TO RAPIDLY EXPANDING STRATUS DECK VISIBLE IN 11-3.9 MICRON IMAGERY. .LONG TERM... NO UPDATES AT THIS TIME. && .AVIATION... MAY HAVE TO INTRODUCE A LOW CLOUD DECK...CIGS BELOW 1000 FEET... POSSIBLY BELOW 500 FEET...AT KCOS DURING THE NEXT HOUR PENDING EXPANSION OF STRATUS DECK. ELSEWHERE...CIGS BELOW 1000 FEET POSSIBLE OVER THE SOUTHEAST THROUGH AROUND 9 AM MDT. && .PREV DISCUSSION... /ISSUED 421 AM MDT MON MAY 31 2010/ SHORT TERM... ..SEVERE THUNDERSTORM THREAT SOUTHEAST PLAINS THIS AFTERNOON AND EVENING... ..HIGH FIRE DANGER SAN LUIS VALLEY THIS AFTERNOON AND EVENING... A THUNDERSTORM IS BREAKING OUT AS I SPEAK JUST NORTH OF LAS VEGAS NEW MEXICO. STORM APPEARS TO BE DEVELOPING IN RESPONSE TO UPPER LEVEL DISTURBANCE MOVING THROUGH WESTERN COLORADO THIS MORNING...COUPLED WITH TERRAIN EFFECTS AT THE SOUTHERN END OF THE SANGRE DE CRISTO CHAIN. ACCORDING TO THE MODELS...THIS AREA OF LIFT AND INSTABILITY WILL TRANSLATE NORTHWARD INTO SOUTHEASTERN COLORADO LATER THIS MORNING THROUGH THE AFTERNOON. MODELS INDICATE PLENTY OF CAPE WITH OVER 1000 J/KG AVAILABLE OVER PORTIONS OF EASTERN LAS ANIMAS... BACA...BENT...PROWERS...AND KIOWA COUNTIES BY 18Z...INCREASING TO AS MUCH AS 2000 J/KG OVER THE SAME AREA BY 00Z. LIS REACH -3 TO -5 BY 18Z AND PRETTY MUCH REMAIN THERE THROUGH 00Z. 0-6KM BULK SHEARS ARE ADEQUATE FOR SOME ROTATING CONVECTION IN THE RANGE OF 30-40KTS. TRIGGER TIMING IS REALLY THE ONLY QUESTION. APPEARS THAT TRIGGER IS ALREADY MOVING THROUGH WESTERN COLORADO AT THIS TIME...SO ITS GREATEST INFLUENCE MIGHT COME DURING THE LATE MORNING/EARLY AFTERNOON HOURS...WHICH WOULDN'T NECESSARILY ALIGN THE BEST WITH THE PEAK HEATING WINDOW. HOWEVER...200-300MB PVU PROGS DO INDICATE THAT AT LEAST SOME LIFTING INFLUENCE FROM THE TRIGGER THAT IS MOVING THROUGH WESTERN COLORADO THIS MORNING WILL STILL BE AROUND INTO THE LATE AFTERNOON/EARLY AFTERNOON HOURS. SO...THIS MAY BE ALL THAT IS NEEDED. IN ANY EVENT...WILL CALL FOR SCATTERED THUNDERSTORMS ACROSS THE SOUTHEAST PLAINS THIS AFTERNOON AND EVENING...WITH THE POTENTIAL FOR SEVERE STORMS PRODUCING HAIL UP TO 1.5 INCHES IN DIAMETER AND WIND GUSTS TO 60 MPH...ALONG WITH LIGHTNING AND HEAVY RAIN. WITH ONLY 30-40 KNOTS OF 0-6KM BULK SHEAR...TORNADOES ARE NOT REALLY A HUGE CONCERN...BUT YOU CAN ALMOST NEVER SAY NEVER THIS TIME OF YEAR IN SOUTHERN COLORADO. IT IS GENERALLY JUST THE FAR SOUTHEAST PLAINS...EAST OF THE I-25 CORRIDOR...THAT HAVE A THREAT OF THUNDERSTORMS TODAY. ELSEWHERE... MOSTLY SUNNY SKIES ARE EXPECTED...WITH WARM SPRING TEMPS...AT LEAST 5 DEGREES ABOVE AVERAGE FOR THIS TIME OF YEAR. OTHER WEATHER CONCERN TODAY IS THE HIGH FIRE DANGER IN THE SAN LUIS VALLEY. YESTERDAY...CRITERIA WAS MET IN THE VALLEY AND IT LOOKS LIKE THIS WILL BE THE CASE AGAIN TODAY. RED FLAG CONDITIONS WILL PROBABLY KICK IN A BIT EARLIER TODAY THAN YESTERDAY SO TODAY'S WARNING STARTS AN HOUR EARLIER...AT 1PM...AND RUNS THROUGH 8PM. HUMIDITIES WILL DROP WELL BELOW 15 PERCENT...AND WINDS SHOULD GUST OVER 25 MPH FOR SEVERAL HOURS DURING THE AFTERNOON AND EVENING HOURS. COUPLED WITH CONTINUED DRY FUELS IN THE SAN LUIS VALLEY...RED FLAG CRITERIA SHOULD BE EASILY MET. LW LONG TERM... (TUESDAY THROUGH SATURDAY) TUESDAY...WEST-SOUTHWEST FLOW ALOFT WILL KEEP WARM CONDITIONS OVER THE AREA. DRY AIR WILL BE THE RULE AS WELL. THE ONLY EXCEPTION COULD BE RIGHT ALONG THE KANSAS BORDER. NAM12 STILL HINTING AT THE POSSIBILITY OF CONVECTION IN EASTERN PARTS OF OUR BORDER COUNTIES...ALTHOUGH THE AIR WILL BE FAIRLY DRY. MID LEVEL TEMPERATURES OF 12 TO 15 CELSIUS WILL TRANSLATE TO UPPER 80S TO MID 90S ACROSS THE PLAINS...70S IN THE HIGH VALLEYS...AND 50S AND 60S MOUNTAINS. WINDS MAY JUST BE STRONG ENOUGH...ALONG WITH LOW RELATIVE HUMIDITY...AND CRITICAL FUELS TO CAUSE EXTREME FIRE BEHAVIOR ACROSS THE SAN LUIS VALLEY. SO...THE FIRE WEATHER WATCH REMAINS IN EFFECT. HUMIDITY AND WIND WILL ALSO BE QUITE LOW ACROSS THE EASTERN MOUNTAINS AND PARTS OF THE I-25 CORRIDOR...BUT FUELS ARE NOT DEEMED CRITICAL. TUESDAY NIGHT THROUGH WEDNESDAY...A SHORTWAVE MOVING THROUGH THE REGION WILL CAUSE SOME COOLER...MOISTER AIR TO INVADE THE PLAINS...ALONG WITH THE SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS. THERE MAY BE A FEW STRONG STORMS TUESDAY EVENING AND AGAIN DURING WEDNESDAY...WITH MODERATE CAPES AND DECENT BULK SHEARS. WEST-NORTHWEST FLOW ON WEDNESDAY IS SOMETHING TO BE WATCHED...BECAUSE THERE WILL BE THE CHANCE FOR ROTATING STORMS. HIGHS SHOULD BE AROUND 10 DEGREES LOWER THAN TUESDAY...OR PERHAPS MORE DEPENDING ON THE AMOUNT OF CLOUD COVER IN THE EAST. MEANTIME...WEATHER MORE OF THE SAME IN THE WEST. THURSDAY THROUGH SATURDAY...RIDGE WILL BUILD INTO THE CENTRAL ROCKIES...PROVIDING DRY AND HOT WEATHER TO MOST OF THE CWA. EXPECT HIGHS IN THE 90S ACROSS THE PLAINS...80S HIGH VALLEYS...AND 60S AND 70S ACROSS THE MOUNTAINS. THIS WILL CAUSE RAPID SNOW MELT ACROSS THE HIGHEST ELEVATIONS. AVIATION... GENERALLY VFR EXPECTED. COULD BE SOME LOCAL MVFR/IFR CONDITIONS ASSOCIATED WITH THUNDERSTORMS DEVELOPING OVER THE SOUTHEAST PLAINS...EAST OF THE I-25 CORRIDOR...DURING THE AFTERNOON AND EVENING HOURS. EXPECTING KCOS...KPUB AND KALS TO REMAIN WEST OF THIS ACTIVITY. LW && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR COZ224. FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR COZ224. && 50/13
Hazardous weather outlook, May 31, 6:48 AM MDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 648 AM MDT MON MAY 31 2010 COZ058>089-093>099-011300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 648 AM MDT MON MAY 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FAR SOUTHEAST PLAINS THIS AFTERNOON INTO THIS EVENING. SOME STORMS MAY BE SEVERE PRODUCING HAIL UP TO 1.5 INCHES IN DIAMETER AND WIND GUSTS TO 60 MPH OR MORE. ADDITIONAL STORM THREATS WILL INCLUDE LIGHTNING AND HEAVY RAIN. THE AREAS MOST LIKELY TO SEE THUNDERSTORMS AND SEVERE WEATHER TODAY INCLUDE BACA...PROWERS...KIOWA...BENT AND EASTERN LAS ANIMAS COUNTIES. FIRE DANGER WILL BE HIGH ACROSS THE SAN LUIS VALLEY THIS AFTERNOON INTO THIS EVENING...WHERE A COMBINATION OF HUMIDITIES BELOW 15 PERCENT...WIND GUSTS TO 25 MPH OR MORE...AND DRY FUELS WILL RESULT IN CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR SHOULD ANY FIRES START. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FOR TUESDAY...ONE OR TWO STORMS ALONG THE KANSAS BORDER COULD DEVELOP AND BECOME STRONG. THE MAIN THREATS COULD BE PENNY SIZE HAIL...WINDS TO 50 MPH...AND CLOUD TO GROUND LIGHTNING. THERE IS ALSO THE POSSIBILITY OF HIGH FIRE DANGER ACROSS THE SAN LUIS VALLEY...WHERE A COMBINATION OF HUMIDITY BELOW 15 PERCENT...WIND GUSTS TO 25 MPH OR MORE...AND DRY FUELS COULD RESULT IN EXTREME FIRE BEHAVIOR IF A FIRE STARTS. TUESDAY NIGHT AND WEDNESDAY...COOLER AIR WILL MOVE INTO THE PLAINS...BRINGING A CHANCE FOR A FEW STRONG TO SEVERE STORMS WITH QUARTER SIZE HAIL OR LARGER...WIND GUSTS OVER 60 MPH...BRIEF HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE SOUTHEAST PLAINS THIS AFTERNOON AND EVENING. 50/13
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 1:57 PM MDT | Tornado Warning | PUB | Baca | 63 min |
| May 31, 2:48 PM MDT | Tornado Warning | PUB | Baca | 57 min |
| May 31, 3:45 PM MDT | Tornado Warning | PUB | Baca | 60 min |
| May 31, 4:42 PM MDT | Tornado Warning | PUB | Baca | 63 min |
| May 31, 4:47 PM MDT | Areal Flood Advisory | PUB | Baca | 3 hr |
| May 31, 5:42 PM MDT | Tornado Warning | PUB | Baca | 63 min |
Nearby
Red Flag Warnings in Colorado, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.